.

Dynamics of three coupled limit cycle oscillators with vastly different frequencies

LAUR Repository

Show simple item record

dc.contributor.author Sheheitli, Hiba
dc.contributor.author Rand, Richard H.
dc.date.accessioned 2017-09-28T12:58:54Z
dc.date.available 2017-09-28T12:58:54Z
dc.date.copyright 2011 en_US
dc.identifier.issn 1573-269X en_US
dc.identifier.uri http://hdl.handle.net/10725/6290
dc.description.abstract A system of three coupled limit cycle oscillators with vastly different frequencies is studied. The three oscillators, when uncoupled, have the frequencies ω1=O(1), ω2=O(1/ε) and ω3=O(1/ε2), respectively, where ε≪1. The method of direct partition of motion (DPM) is extended to study the leading order dynamics of the considered autonomous system. It is shown that the limit cycles of oscillators 1 and 2, to leading order, take the form of a Jacobi elliptic function whose amplitude and frequency are modulated as the strength of coupling is varied. The dynamics of the fastest oscillator, to leading order, is unaffected by the coupling to the slower oscillator. It is also found that when the coupling strength between two of the oscillators is larger than a critical bifurcation value, the limit cycle of the slower oscillator disappears. The obtained analytical results are formal and are checked by comparison to solutions from numerical integration of the system. en_US
dc.language.iso en en_US
dc.title Dynamics of three coupled limit cycle oscillators with vastly different frequencies en_US
dc.type Article en_US
dc.description.version Published en_US
dc.author.school SOE en_US
dc.author.idnumber 201306323 en_US
dc.author.department Industrial And Mechanical Engineering en_US
dc.description.embargo N/A en_US
dc.relation.journal Nonlinear Dynamics en_US
dc.journal.volume 64 en_US
dc.journal.issue 1-2 en_US
dc.article.pages 131-145 en_US
dc.keywords Coupled oscillators en_US
dc.keywords DPM en_US
dc.keywords Method of direct partition of motion en_US
dc.keywords Bifurcations en_US
dc.identifier.ctation Sheheitli, H., & Rand, R. H. (2011). Dynamics of three coupled limit cycle oscillators with vastly different frequencies. Nonlinear Dynamics, 64(1), 131-145. en_US
dc.author.email hiba.sheheitli@lau.edu.lb en_US
dc.identifier.tou http://libraries.lau.edu.lb/research/laur/terms-of-use/articles.php en_US
dc.identifier.url https://link.springer.com/article/10.1007%2Fs11071-010-9852-x?LI=true en_US
dc.author.affiliation Lebanese American University en_US


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search LAUR


Advanced Search

Browse

My Account